Vol. 7, No. 8, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
The geometry and combinatorics of cographic toric face rings

Sebastian Casalaina-Martin, Jesse Leo Kass and Filippo Viviani

Vol. 7 (2013), No. 8, 1781–1815
Abstract

In this paper, we define and study a ring associated to a graph that we call the cographic toric face ring or simply the cographic ring. The cographic ring is the toric face ring defined by the following equivalent combinatorial structures of a graph: the cographic arrangement of hyperplanes, the Voronoi polytope, and the poset of totally cyclic orientations. We describe the properties of the cographic ring and, in particular, relate the invariants of the ring to the invariants of the corresponding graph.

Our study of the cographic ring fits into a body of work on describing rings constructed from graphs. Among the rings that can be constructed from a graph, cographic rings are particularly interesting because they appear in the study of compactified Jacobians of nodal curves.

Keywords
toric face rings, graphs, totally cyclic orientations, Voronoi polytopes, cographic arrangement of hyperplanes, cographic fans, compactified Jacobians, nodal curves
Mathematical Subject Classification 2010
Primary: 14H40
Secondary: 13F55, 05E40, 14K30, 05B35, 52C40
Milestones
Received: 22 December 2011
Revised: 4 December 2012
Accepted: 5 December 2012
Published: 24 November 2013
Authors
Sebastian Casalaina-Martin
Department of Mathematics
University of Colorado Boulder
Campus Box 395
Boulder, CO
80309-0395
United States
http://math.colorado.edu/~sbc21/
Jesse Leo Kass
Institut für Algebraische Geometrie
Leibniz Universität Hannover
Welfengarten 1
30167 Hannover
Germany
http://www2.iag.uni-hannover.de/~kass/
Filippo Viviani
Dipartimento di Matematica
Università degli Studi Roma Tre
Largo San Leonardo Murialdo 1
00146 Roma
Italy
http://ricerca.mat.uniroma3.it/users/viviani/